Finding Relief from Nerve Pain During Chemotherapy
Although it is an effective and common course of cancer treatment, chemotherapy is one of the primary causes of peripheral neuropathy. However, there are ways to manage these painful symptoms during treatment.
How Chemo Causes Peripheral Neuropathy (PN)
Between 30 and 40% of cancer patients undergoing chemotherapy end up suffering from peripheral neuropathy (PN) as a side effect of treatment. This is because some of the drugs used during chemotherapy cause nerve damage, which is referred to as chemotherapy-induced peripheral neuropathy (CIPN).
These drugs include:
- Platinum drugs
- Plant alkaloids
- Immunomodulating drugs (IMiDs)
- Proteasome inhibitors
Treatment Options for CIPN
For most patients living with CIPN, symptoms subside shortly after finishing their chemotherapy treatments. However, for others, symptoms may linger for months and even years.
Fortunately, the following courses of treatment can help patients to find some relief during chemo:
- Numbing medications
- Antidepressant medicines
- Anti-seizure medicines
CIPN Treatment in Addison & Tyler
Peripheral neuropathy can cause pain, tingling, and numbness that negatively affect your quality of life. Fortunately, you don’t have to rely on drug therapy to simply manage your pain; advanced technology can help to address the root of the problem. At Neuropathy Treatment Clinics of Texas we provide our patients with drug-free, customized treatment plans that utilize electric cell signaling treatment (ECST to help regenerate damaged nerve tissue.
Don’t continue to put up with your neuropathy symptoms. Call (972) 441-5634 to schedule an appointment with our team of specialists today.